Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS Houston/Galveston, TX

February 1, 20116 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 1, 2011, 4:47 AM CST for 6 counties in Texas. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 1, 2011, 4:47 AM CST (10:47 UTC)
Expired
Feb 1, 2011, 5:30 AM CST
In force
43 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Brazos County, TX, Burleson County, TX, Grimes County, TX, Houston County, TX, Madison County, TX, Walker County, TX

The radar

The Ft Hood radar (KGRK), 126 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 1, 4:53 AM CSTTSTM WND GST 56College Station, TXKCLL ASOS MEASURED WIND GUST OF 49 KNOTS OR 56 MPH.
Feb 1, 5:00 AM CSTTSTM WND DMGIola, TXNUMEROUS TREES DOWN WITHIN GRIMES COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 458 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
458 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WUUS54 KHGX 011047
SVRHGX
TXC041-051-185-225-313-471-011130-
/O.NEW.KHGX.SV.W.0007.110201T1047Z-110201T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
447 AM CST TUE FEB 1 2011

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRAZOS COUNTY IN SOUTHEAST TEXAS...
  BURLESON COUNTY IN SOUTHEAST TEXAS...
  NORTHWESTERN GRIMES COUNTY IN SOUTHEAST TEXAS...
  SOUTHERN HOUSTON COUNTY IN SOUTHEAST TEXAS...
  MADISON COUNTY IN SOUTHEAST TEXAS...
  NORTHWESTERN WALKER COUNTY IN SOUTHEAST TEXAS...

* UNTIL 530 AM CST

* AT 440 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS FROM MIDWAY TO CALDWELL. THIS LINE OF 
STORMS WILL PRODUCE WIND GUST OVER 50 MPH. COLLEGE STATION REPORTED 
A WIND GUST OF 55 MPH EARLIER THIS MORNING. THE STORMS ARE MOVING 
EAST NORTHEAST AT 50 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
  LIMITED TO AUSTONIO...MADISONVILLE...CROCKETT...COLLEGE STATION AND
  CALDWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3074 9663 3071 9656 3075 9647 3093 9635
      3108 9606 3111 9578 3114 9578 3117 9574
      3127 9573 3133 9566 3143 9571 3140 9497
      3034 9654 3063 9684
TIME...MOT...LOC 1045Z 223DEG 90KT 3084 9640

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 11:23 PM CST, 5 hours 24 minutes earlier.

Area forecast discussion, Jan 31, 11:23 PM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1123 PM CST MON JAN 31 2011

.AVIATION...
WINDS HAVE DECREASED A LITTLE MORE THAN EXPECTED THIS EVENING WHICH
HAS ALLOWED FOR SOME IFR CEILINGS AND VISIBILITIES TO DEVELOP AT SOME
AREA TAF SITES. SOME SEA FOG IS ALSO IN AND AROUND GALVESTON BAY.
A LINE OF SHRA/TSRA NOW ORGANIZING ACROSS CENTRAL AND NORTH TEXAS
WILL RACE EASTWARD INTO OUR WESTERN AREAS BEFORE SUNRISE WHICH IS
A LITTLE FASTER THAN THE PREVIOUS TAF PACKAGE. BASED ON THIS SLIGHTLY
FASTER PACE...HAVE THE FRONTAL PASSAGE AND WIND SHIFT FOR CLL AT
12Z...FOR IAH AT 15Z...AND FOR GLS AT 16Z. WENT WITH VCSH AND A TWO
TO THREE HOUR WINDOW FOR POSSIBLE TSRA AS THE FRONT RACES TOWARD
AND OFF THE COAST BY NOON. SUSTAINED NW WINDS 20 TO 25 KNOTS WITH
SOME GUSTS ABOVE 30 KNOTS CAN BE EXPECTED TO DEVELOP BEHIND THE
FRONT. HAVE ALSO RAISED THE CEILINGS AND BROUGHT VFR CONDITIONS
BACK TO THE AREA A LITTLE FASTER THAN THE LAST TAF ISSUANCE.  42
&&

.PREV DISCUSSION... /ISSUED 949 PM CST MON JAN 31 2011/

DISCUSSION...
UPDATED 1ST PERIOD OF ZFPHGX EXPANDING AREAS OF FOG FARTHER
NORTHWARD (SOUTHERN PORTION OF CENTRAL ZONES). HOWEVER WITH
ENOUGH MIXING...VISIBILITIES NOT AS LOW COMPARED TO COASTAL
COUNTIES WHERE DENSE FOG ADVISORY IS IN EFFECT. OTHERWISE
FORECAST PACKAGE ON TRACK WITH STRONG COLD FRONT PUSHING RAPIDLY
ACROSS CWFA DURING MORNING HOURS. VERY TIGHT GRADIENT BEHIND FRONT
AND QUITE PRONOUNCED COLD AIR ADVECTION WILL RESULT IN TEMPERATURES
DROPPING RAPIDLY ONCE FRONT PASSES THROUGH. 37

PREV DISCUSSION... /ISSUED 556 PM CST MON JAN 31 2011/

DISCUSSION...
WINDS BEHIND COLD FRONT TOMORROW WILL BE QUITE STRONG 20 TO 30 MPH
WITH FREQUENT GUSTS AND EVEN HIGHER NEAR THE COASTAL REGION. WE
ISSUED AN NPWHGX FOR WIND ADVISORIES TUESDAY 8 AM CST THROUGH 6 PM
CST. THIS PROBABLY WILL UPDATED BY UPCOMING SHIFTS EXTENDING
ADVISORY FOR COASTAL COUNTIES TUESDAY EVENING. LATER MODEL RUNS
WILL PINPOINT DURATION OF STRONG WINDS FOR LATE TUESDAY PERIOD. UPDATED
ZFPHGX REFLECTING THIS ADVISORY. 37

PREV DISCUSSION... /ISSUED 328 PM CST MON JAN 31 2011/

SLIGHT CHANCE OF SEVERE WEATHER LATE TONIGHT AND TUESDAY MORNING...
ARCTIC AIRMASS WILL MOVE INTO THE REGION TUESDAY...

DISCUSSION...
LLJ EXPECTED TO INCREASE TO 40-50KT OVERNIGHT TRANSPORTING GULF
MOISTURE INTO THE AREA AHEAD OF APPROACHING FRONTAL BOUNDARY.
EXPECT PRECIP TO DEVELOP NW OF THE REGION AND EVENTUALLY EVOLVE
INTO A FAST MOVING LINE OF SHRA/TSTMS AS IT APPROACHES NW PARTS
OF THE AREA AFTER 3 AM. ANTICIPATE INCREASING DIFFLUENT FLOW
ALOFT ACROSS N/NE ZONES AS THE NOSE OF A 140KT JET APPROACHES THE
AREA FROM THE SW. ALTHOUGH INSTABILITY ISN'T ALL THAT IMPRESSIVE...WILL
MENTION THE THREAT OF SVR WX (MAINLY ALONG AND JUST AHEAD OF THE FRONTAL
BOUNDARY WHERE SFC CONVERGENCE WILL BE BEST) WITH STORM MOTION
30-35KT WITH LOTS OF WIND ENERGY JUST ABOVE THE SFC & ALOFT. WIND
DAMAGE SHOULD BE THE PRIMARY THREAT BUT REALLY CAN'T RULE OUT
HAIL OR EVEN VERY ISOLATED TORNADOES WITHIN THE LINE. THREAT PERIOD
WILL BE 4AM-11AM AND THREAT AREA NE OF A BRENHAM-FREEPORT LINE
(AND MORE SPECIFICALLY OUR NE ZONES).

ARCTIC FRONT SHOULD CLEAR THE CLL AREA 6-8AM AND THE SE COAST NEAR
GLS BY NOON. TEMPS IN THE 60S AT THE START OF THE DAY WILL FALL
INTO THE 30S AND 40S PRIOR TO SUNSET. WINDS WILL BE STRONG IN THE
WAKE OF THE FRONT AT 20-35 MPH WITH HIGHER GUSTS. WILL NEED A WIND
ADVSY BUT WILL LET THE MIDNIGHT CREW TAKE CARE OF THAT ONCE THEY
DETERMINE BEST LOCATIONS/TIMING. WIND CHILLS TUE/WED NIGHT WILL BE
IN THE SINGLE DIGITS AND TEENS. SEVERAL COLD DAYS ON TAP AS THE
ARCTIC HIGH BUILDS INTO TX. EXPECT A HARD FREEZE ALMOST EVERYWHERE
EXCEPT THE BEACHES TUE/WED (AND POSSIBLY THURS) NIGHTS. DAYTIME
HIGHS LIKELY WON'T GET OUT OF THE 30S.

MEDIUM RANGE MODELS STILL IN GOOD AGREEMENT REGARDING DROPPING A
TROF NEAR THE 4-CORNERS WED...INTO NRN MEXICO THURS...THEN
EJECTING EWD INTO TX THURS NIGHT & FRI. STILL SOME MINOR
DIFFERENCES IN TIMING WITH THE GFS BEING AROUND 6 HOURS FASTER
THAN THE ECMWF/CANADIAN. WILL SEE INCREASING ISENTROPIC LIFT AND MOISTURE
OVER THE COLD LLVLS BEGINNING THURS. THERE IS INCREASING CONFIDENCE
THAT WE COULD SE SOME WINTERY PRECIP WITH THIS SYSTEM (MOST LIKELY
SNOW ATTM) AS HISTORICALLY IT IS A CLASSIC SETUP FOR THIS AREA.
WILL NUDGE CHANCES OF PRECIP UP TO 40% AREAWIDE THURS NT AND FRI
WITH THE EVENTUAL PLAN TO PIN DOWN TIMING/QPF AS IT BECOMES MORE
CLEAR AND INCREASE CHANCES (AS WARRANTED). FWIW THIS FAR OUT...MODEL
BASED ACCUMULATIONS SUGGEST ANYWHERE FROM A TRACE TO SEVERAL
INCHES.

GRADUAL WARMING TREND STARTS THIS WEEKEND AS ONSHORE WINDS RESUME.
NEXT FRONT ON TRACK TO ARRIVE MONDAY. ECMWF HAS AN EVEN COLDER
AIRMASS FILTERING INTO THE REGION DURING THE MIDDLE OF NEXT WEEK
(1050MB HIGH IN TX)...GFS NOT SO MUCH (1030MB-ISH). HOPEFULLY THE
GROUNDHOG WON'T SEE HIS SHADOW ON WED!  47

MARINE...
DENSE SEA FOG ALONG THE COAST AND OVER THE BAYS IS THE FIRST
CONCERN. SURFACE DEWPOINTS IN THE LOWER TO MID 60S WERE ADVECTING
SLOWLY NORTHWARD FROM BETWEEN MATAGORDA AND FREEPORT. WITH WATER
TEMPERATURES IN THE MID AND UPPER 50S...PATCHY FOG HAD ALREADY
DEVELOPED EARLIER TODAY. AM EXPECTING THE FOG TO BECOME WIDESPREAD
BY THIS EVENING.

THE FOG WILL LIFT TUESDAY MORNING AS A PREFRONTAL MOVES OFF THE
COAST BY MID MORNING AND SWITCHES THE SOUTHERLY WINDS TO THE WEST.
THE COLD FRONT WILL MOVE QUICKLY OFFSHORE BY MIDDAY. OFFSHORE WINDS
GUSTING TO GALE FORCE ARE LIKELY TUESDAY AFTERNOON AND EVENING AND
MAY LINGER OVER THE OFFSHORE WATERS INTO EARLY WEDNESDAY MORNING.
WILL GO WITH A GALE WATCH AT THIS TIME FOR THE BAYS AND GULF WATERS.
THE BEST CHANCES FOR GALE FORCE WINDS ARE OVER THE GULF.... ALTHOUGH
FREQUENT GUSTS TO GALE ARE POSSIBLE OVER BOTH BAYS. ALTHOUGH WINDS
WILL DIMINISH LATE TUESDAY NIGHT AND WEDNESDAY...ADVISORY CRITERIA
WINDS MAY LAST INTO FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      55  55  19  35  18 /  70  70  10  10  10
HOUSTON (IAH)              62  65  24  37  24 /  50  70  10  10  10
GALVESTON (GLS)            59  61  28  39  30 /  40  70  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
     BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
     GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
     MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
     WALKER...WALLER...WASHINGTON...WHARTON.

     WIND ADVISORY FROM 8 AM TO 6 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     DENSE FOG ADVISORY UNTIL 9 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON...JACKSON...
     MATAGORDA.

GM...DENSE FOG ADVISORY UNTIL 9 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     GALE WATCH FROM 9 AM CST TUESDAY THROUGH TUESDAY EVENING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...37
AVIATION/MARINE...42
Hazardous weather outlook, Jan 31, 3:54 PM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
354 PM CST MON JAN 31 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-012200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
354 PM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP
NORTHWEST OF THE REGION AND MOVE TOWARD SOUTHEAST TEXAS OVERNIGHT.
AT THIS TIME IT APPEARS THE STORMS WILL ARRIVE SOMETIME AFTER 3
AM AND POSSIBLY EFFECT LOCATIONS NORTHWEST OF A LINE FROM GROVETON
TO COLUMBUS BETWEEN 3 AM AND SUNRISE. STRONG TO SEVERE STORMS ARE
POSSIBLE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. HAIL AND
ISOLATED TORNADOES ARE A SECONDARY POSSIBILITY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO...TUESDAY

THE LINE OF STORMS IS EXPECTED TO CONTINUE MOVING IN THE REMAINDER
OF SOUTHEAST TEXAS BETWEEN 6 AM AND 11 AM. STRONG TO SEVERE STORMS
WILL REMAIN POSSIBLE NORTHEAST OF A COLUMBUS TO FREEPORT LINE.
DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH HAIL AND TORNADOES
SECONDARY.

AN ARCTIC COLD FRONT WILL PUSH IN BEHIND THE STORMS. STRONG
NORTHERLY WINDS WILL LIKELY REQUIRE A WIND ADVISORY FOR PARTS OF
THE AREA. TEMPERATURES WILL START OUT IN THE 60S AHEAD OF THE
FRONT AND FALL INTO THE 30S AND 40S BY LATE TUESDAY AFTERNOON.
A HARD FREEZE IS EXPECTED ALMOST EVERYWHERE BUT NEAR THE IMMEDIATE
COAST. WIND CHILLS WILL BE IN THE SINGLE DIGITS AND TEENS. RESIDENTS
ARE ENCOURAGED TO PROTECT LIFE AND PROPERTY SENSITIVE TO PROLONGED
FREEZING TEMPERATURES.

.DAYS THREE THROUGH FIVE...WEDNESDAY THROUGH FRIDAY

A COLD ARCTIC AIRMASS WILL REMAIN IN PLACE THROUGH THE WORKWEEK
WITH A HARD FREEZE EXPECTED ACROSS MOST INLAND AREAS WEDNESDAY AND
POSSIBLY THURSDAY NIGHTS. DAYTIME HIGHS MAY NOT MAKE IT OUT OF THE
30S THROUGH FRIDAY. WIND CHILLS WILL BE EXTREMELY LOW. RESIDENTS
ARE ENCOURAGED TO PROTECT LIFE AND PROPERTY SENSITIVE TO PROLONGED
FREEZING TEMPERATURES.

MOISTURE IS EXPECTED TO OVERRIDE THE COOLER AIR AT THE SURFACE
BEGINNING THURSDAY. AN UPPER LEVEL DISTURBANCE IS EXPECTED TO
MOVE OVER SOUTHEAST TEXAS SOMETIME BETWEEN THURSDAY NIGHT AND
EARLY FRIDAY EVENING WHICH MAY SUPPORT THE DEVELOPMENT OF FROZEN
PRECIPITATION. THE LOCATION...TYPE AND ACCUMULATIONS OF ANY FROZEN
PRECIPITATION WILL LARGELY DEPEND ON THE TRACK OF THE DISTURBANCE
AND UPPER LEVEL TEMPERATURE PROFILE AT THAT TIME. METEOROLOGISTS
WILL CONTINUE TO MONITOR THIS SITUATION AND UPDATE THE FORECAST AS
REQUIRED. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST
DEVELOPMENTS REGARDING THIS SITUATION.

.DAYS SIX THROUGH SEVEN...SATURDAY THROUGH SUNDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY MORNING.

GMZ330-335-350-355-370-375-012200-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
354 PM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

PERIODS OF DENSE SEA FOG ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG ARCTIC COLD FRONT IS EXPECTED TO PUSH OFF THE UPPER
TEXAS COAST TUESDAY MORNING AND EARLY AFTERNOON. PERIODS OF DENSE
SEA FOG ARE LIKELY UNTIL THE FRONT CLEARS THE COAST. A LINE OF
SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE ALONG THE FRONT. STRONG
NORTHERLY WINDS WILL PUSH A MUCH COLDER AIRMASS OVER THE COASTAL
WATERS. NORTH WINDS OF 25 TO 35 KNOTS WILL BE POSSIBLE WITH GUSTS
TO 40 KNOTS POSSIBLE. A GALE WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT OR EARLY TUESDAY
MORNING.

In the hours before

Special weather statement, Feb 1, 4:39 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
439 AM CST TUE FEB 1 2011

TXZ163-164-176>179-196>199-210>213-226-227-235-011145-
AUSTIN-BRAZOS-COLORADO-FORT
BEND-GRIMES-HARRIS-HOUSTON-JACKSON-MADISON-MONTGOMERY-POLK-SAN
JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
439 AM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 435 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING ALONG A MIDWAY TO BRYAN TO LA
GRANGE LINE...MOVING EAST AT 45 MPH.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS LINE OF STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WASHINGTON...ROCK
ISLAND...ROANS PRAIRIE...RICHARDS...PLANTERSVILLE...PENNINGTON...
NADA...MOSCOW...MORALES...MONAVILLE...LAKE CONROE DAM...GARWOOD...
EGYPT...DOBBIN...DACUS...CRABBS PRAIRIE...CORDELE...CAT SPRING...
CARLOS...BEDIAS...AUSTONIO...ANDERSON...WILLIS...TOMBALL...TODD
MISSION...STAGECOACH...SEVEN OAKS...SEALY...SAN FELIPE...RIVERSIDE...
PRAIRIE VIEW...POINT BLANK...PINEHURST...PINE ISLAND...PATTISON...
OAKHURST...NAVASOTA...MONTGOMERY...MIDWAY...MADISONVILLE...
LOVELADY...LATEXO...KENNARD...HUNTSVILLE...HEMPSTEAD...EDNA...EAGLE
LAKE...CROCKETT...CONROE...COLUMBUS...COLDSPRING...BROOKSHIRE AND
BELLVILLE.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3093 9477 2886 9668 2904 9688 2915 9682
      2934 9659 2946 9668 3111 9589 3111 9578
      3117 9574 3127 9573 3133 9566 3143 9572
      3153 9568 3160 9533
TIME...MOT...LOC 1038Z 254DEG 73KT 3044 9645

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 3:35 AM CSTSmall Craft AdvisoryHGX6 hr
Feb 1, 4:39 AM CSTSpecial Weather StatementHGXAustin, Colorado, Grimes, Houston, Jackson, Madison and 5 more66 min
Feb 1, 4:52 AM CSTSevere Thunderstorm WarningHGXAustin, Brazos, Burleson, Colorado, Grimes, Houston and 6 more53 min
Feb 1, 5:00 AM CSTHard Freeze WarningHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more29 hr
Feb 1, 5:29 AM CSTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Jackson, Waller, Wharton61 min
Feb 1, 5:50 AM CSTSevere Thunderstorm WarningHGXFort Bend, Grimes, Harris, Houston, Montgomery, Polk and 5 more40 min
Feb 1, 6:11 AM CSTSpecial Marine WarningHGX2 hr
Feb 1, 6:33 AM CSTSevere Thunderstorm WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 8 more57 min
Feb 1, 6:52 AM CSTSpecial Marine WarningHGX113 min
Feb 1, 7:32 AM CSTSpecial Marine WarningHGX118 min
Feb 1, 8:04 AM CSTSpecial Weather StatementHGXChambers56 min
Feb 1, 9:48 AM CSTGale WarningHGX12 hr
Feb 1, 3:49 PM CSTSmall Craft AdvisoryHGX71 hr
Feb 1, 3:54 PM CSTWind Chill AdvisoryHGXAustin, Brazos, Burleson, Colorado, Grimes, Houston and 4 more17 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.